I have had major issues with my teeth being that since taking this medication I have had them breaking and coming out and needing dentures in my 20's
Does this medication have problems with effecting the teeth?
- 17 Oct 2009 by Ldedici
- 24 February 2019
- depakote sprinkles
It is not a known side effect of Depakote. However, it does not mean that Depakote is not causing this decay.
None of the reviews in the link below indicate tooth breaking either. It's really hard to say what could be causing your tooth to break.
YES. I started taking depakote at 16 by my early to mid 20's my teeth were brittle, chipping, & lots of decay. I was so embarrassed. I asked a pharmacist who said although it was not a common side effect it was a known side effect of this medication. Since then I have come across many more people on this medication, brand or generic name that have had a similar experience.
I receive Depakote for many years to treat a seizure disorder I was also on Dilantin and my dentist advised me that both Depakote and Dilantin causes both teeth and gums problems and it does not take very long to cause difficulties and I was on Depakote for a longer time and the dentist Belize that is what did most of the damage to my teeth and gums
I have taken this medication and experienced dental decay, weak teeth loss of teeth and chipped teeth. My dentist said he often sees many issues with people on this.
2-23-2019 My kidneys began shutting down after 30 years on lithium. I have been on depakote for a little over a year. I have gained 20lbs and my front teeth ache. I had veneers over the top front teeth and they seem to be the ones most affected.
- Depakote Sprinkles Information for Consumers
- Depakote Sprinkles Information for Healthcare Professionals (includes dosage details)
- Side Effects of Depakote Sprinkles (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.